I have been on prednisone [a steroid] (started at 40 mg. decreased regularly) for about a year, developed typeá2 diabetes about three months ago while on 10 mg./day, and I am taking Glucophage [metformin]. We were able to reduce it to 7.5 mg, but could not reduce it to 5 mg. until this week. I had gained about 40 pounds also. In addition to trying to modify my diet even more strictly than before, I have walked outside much more. In rainy weather, or when my knees get bad with arthritis, I use an exercise bike which exercises arms as well.
In three months, but I could still stand to lose much more. Does anyone have any special hints for this situation? I've been told that what I've done is almost a miracle because it is so hard to lose while on prednisone. I do think that the Glucophage daily is helping me not to be so ravenously hungry.
What you have been able to accomplish is indeed a miracle. You are losing about two pounds per week under the worst of circumstances. I can't think of a thing to suggest to your already successful approach. I hope that you are able to eat lots of veggies, fruits and foods you enjoy while you're continuing to lose weight. Too much deprivation is dangerous to the long term success of any weight loss diet. By testing your blood sugar before and after some meals, you will get a good picture of how those foods are able to match with your ability to make insulin.
Original posting 11 May 2001
Posted to Weight and Weight Loss
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.